MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been received for evaluation.One 9fr ik device was returned for evaluation.No accessory components were returned with the device.The returned sheath was subjected to decontamination.After decontamination, the ik sheath was subjected to visual analysis where it was noted 2.027" from the distal tip of the sheath.The kink appeared due to a clamp or other user manipulation rather than from transportation since the packaging the device was returned in was of adequate size.There were noted dried remnants of body fluids on the device, which is consistent with the device being used.The proximal hub of the device was then analyzed where it was confirmed that no valve was present in the proximal hub.There were no scratches around the hub indicating user manipulation.The complaint was able to be confirmed since no valve was present in the hub of the sheath.During typical usage of the device, both the sheath and dilator are flushed.Had the valve been missing at this time, fluid would have come out of the proximal hub.Additionally this product undergoes a 100% leakage test during manufacturing, which would have detected this type of issue; therefore, it is unlikely the reported issue was manufacturing related.Likely, the valve became dislodged during the removal of the dilator or another device inserted into the sheath.The kink that is noted in the sheath likely occurred as the user applied a clamp to stop the bleeding since no valve was present.However, this remains to be confirmed with the customer.It is possible that the valve became dislodged with the dilator.However, without the dilator returned the exact cause of the reported event cannot be definitively determined based on the available information.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that reported the sheath had no valve in it.Blood loss was reported to be less than 250cc.The patient is fine.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was received on 9/6/2017.The patient has recovered normally after tx for small hematoma.The procedure was successful without other complications.A new tr band was applied to achieve hemostasis.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6746903
Report Number1118880-2017-00049
Device Sequence Number13796002
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberVC22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1